MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX, INC. AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-70/L16-30
Medical Device Problem Codes Off-Label Use (1494); Malposition of Device (2616)
Health Effect - Clinical Codes Failure of Implant (1924); Stenosis (2263)
Date of Event 09/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
During the initial implantation of a bifurcated stent graft (main body) to treat a dissection associated with an aorta enlargement, an intraoperative type 1a endoleak was observed.This procedure is outside the indications of use (off- label).It was reported that the aorta was 75 mm in length and that the 70 mm main body landed lower than expected.A proximal extension was not suitable due to the patients anatomy.The physician preformed ballooning but a small type 1a endoleak was still present.The physicians elected to complete the procedure and monitor the patient.The patient was reported as doing fine.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, the reported type 1a endoleak and malposition of the main body stent was unable to be confirmed due to the lack of relevant medical records and/or imaging available for review.However, the pre-existing aortic dissection was confirmed and stenosis in the area of the aortic dissection was also identified.As the pre-existing aortic dissection with absence of an abdominal aortic aneurysm is an off-label condition, this event is most likely user related.The final patient status was reported to be doing well.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.
 
Event or Problem Description
Additional information: during the investigation of this event, stenosis in the area of the aortic dissection was also identified.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key9168741
Report Number2031527-2019-00448
Device Sequence Number2811226
Product Code MIH
UDI-Device Identifier00818009015143
UDI-Public(01)00818009015143(17)200629
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/29/2020
Device Model NumberBEA22-70/L16-30
Device Lot Number2266496-007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR